Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 87, NWS Lincoln, IL

December 25, 2009McLean County, Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this river flood warning at Dec 25, 2009, 1:01 AM CST for McLean County, Tazewell County, Woodford County, Illinois. It took effect at Dec 25, 2009, 6:00 PM CST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2009, 1:01 AM CST (07:01 UTC)
In effect from
Dec 25, 2009, 6:00 PM CST
Expired
Dec 27, 2009, 3:15 PM CST
In force
45 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties McLean County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mackinaw River near Congerville (CNGI2). The gauge peaked at 14.30 ft at Dec 26, 2009, 9:00 PM CST.

actionminormoderate5101512/2512/2612/2712/28
Action stage
10 ft
Minor stage
13 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 250701
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
101 AM CST FRI DEC 25 2009

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES

.THE HEAVY RAINFALL WHICH HAS OCCURRED OVER CENTRAL ILLINOIS DURING THE 
PAST 24 HOURS HAS PRODUCED SIGNIFICANT IN BANK RISES ALONG THE MACKINAW 
RIVER. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC113-179-203-252101-
/O.NEW.KILX.FL.W.0087.091225T2300Z-091227T1312Z/
/CNGI2.1.ER.091225T2300Z.091226T1200Z.091227T0712Z.NO/
101 AM CST FRI DEC 25 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MACKINAW RIVER NEAR CONGERVILLE.
* FROM THIS AFTERNOON TO SUNDAY MORNING.
* AT 1245 AM FRIDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 13.6 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

MACKINAW RIVER
 CONGERVILLE       13  10.8 FRI 1 AM    13.6   12.6   10.5


$$
SMITH
7 follow-up statements
000 
WGUS83 KILX 251459
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
859 AM CST FRI DEC 25 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC113-179-203-260459-
/O.EXT.KILX.FL.W.0087.091226T0000Z-091226T1800Z/
/CNGI2.1.ER.091226T0000Z.091226T0600Z.091226T1200Z.NO/
859 AM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* FROM THIS EVENING TO SATURDAY AFTERNOON.
* AT 845 AM FRIDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 13 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 13.1 FEET BY MIDNIGHT TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 13 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

MACKINAW RIVER
 CONGERVILLE       13  12.4 FRI 9 AM    13.0   10.7    8.1

$$

07
000 
WGUS83 KILX 260252
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
852 PM CST FRI DEC 25 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC113-179-203-261652-
/O.EXT.KILX.FL.W.0087.000000T0000Z-091227T0742Z/
/CNGI2.1.ER.091225T2120Z.091226T0600Z.091227T0142Z.NO/
852 PM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL LATE SATURDAY NIGHT.
* AT 745 PM FRIDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.6 FEET BY 
  EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW EVENING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

MACKINAW RIVER
 CONGERVILLE       13  13.3 FRI 8 PM    13.6   11.8    9.1

$$
000 
WGUS83 KILX 261058
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
458 AM CST SAT DEC 26 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 
  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES 
  SPOON RIVER AT SEVILLE AFFECTING FULTON COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC113-179-203-270058-
/O.EXT.KILX.FL.W.0087.000000T0000Z-091227T0700Z/
/CNGI2.1.ER.091225T2120Z.091226T1200Z.091227T0100Z.NO/
458 AM CST SAT DEC 26 2009

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL LATE TONIGHT.
* AT  445 AM SATURDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

MACKINAW RIVER
 CONGERVILLE       13  13.8 SAT 5 AM    11.8    9.1    7.4

$$

ILC057-095-270057-
/O.EXT.KILX.FL.W.0084.000000T0000Z-091228T1440Z/
/LNMI2.1.ER.091225T0838Z.091226T1800Z.091228T0840Z.NO/
458 AM CST SAT DEC 26 2009

THE FLOOD WARNING CONTINUES FOR
  THE SPOON RIVER AT LONDON MILLS. 
* UNTIL MONDAY MORNING.
* AT  345 AM SATURDAY THE STAGE WAS 19.0 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.4 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY 
  MORNING.
* IMPACT...AT 21.0 FEET...DAMAGE BEGINS TO SOME RESIDENCES IN LONDON 
  MILLS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

SPOON RIVER
 LONDON MILLS      15  19.0 SAT 4 AM    18.2   14.5   11.2



$$

ILC057-270057-
/O.EXT.KILX.FL.W.0091.000000T0000Z-091228T0600Z/
/SEVI2.1.ER.091225T1922Z.091227T0000Z.091228T0000Z.NO/
458 AM CST SAT DEC 26 2009

THE FLOOD WARNING CONTINUES FOR
  THE SPOON RIVER AT SEVILLE. 
* UNTIL LATE SUNDAY NIGHT.
* AT  445 AM SATURDAY THE STAGE WAS 22.3 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.9 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 23.0 FEET...EASTERLY ACCESS ROAD TO SEVILLE INUNDATED.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

SPOON RIVER
 SEVILLE           22  22.3 SAT 5 AM    22.9   20.3   16.7



$$
SMITH
000 
WGUS43 KILX 261457
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
857 AM CST SAT DEC 26 2009

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN ILLINOIS...

  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC113-179-203-270457-
/O.EXT.KILX.FL.W.0087.000000T0000Z-091228T0000Z/
/CNGI2.2.ER.091225T2120Z.091226T1800Z.091227T1800Z.NO/
857 AM CST SAT DEC 26 2009

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL SUNDAY EVENING.
* AT 845 AM SATURDAY THE STAGE WAS 14 FEET. 
* FLOOD STAGE IS 13 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL BE NEAR ITS CREST OF 14 FEET THROUGH 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  AFTERNOON.
* IMPACT...AT 13 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

MACKINAW RIVER
 CONGERVILLE       13  14.0 SAT 9 AM    13.5   11.0    9.2

$$
000 
WGUS83 KILX 270220
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
820 PM CST SAT DEC 26 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC113-179-203-271620-
/O.EXT.KILX.FL.W.0087.000000T0000Z-091228T0234Z/
/CNGI2.2.ER.091225T2120Z.091227T0045Z.091227T2034Z.NO/
820 PM CST SAT DEC 26 2009

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL SUNDAY EVENING.
* AT 745 PM SATURDAY THE STAGE WAS 14.2 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

MACKINAW RIVER
 CONGERVILLE       13  14.2 SAT 8 PM    13.8   11.3    9.4

$$
000 
WGUS83 KILX 271634
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1034 AM CST SUN DEC 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC113-179-203-280234-
/O.CON.KILX.FL.W.0087.000000T0000Z-091228T0234Z/
/CNGI2.2.ER.091225T2120Z.091227T0045Z.091227T2034Z.NO/
1034 AM CST SUN DEC 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL THIS EVENING.
* AT 10 AM SUNDAY THE STAGE WAS 13.5 FEET. 
* FLOOD STAGE IS 13 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  LATE THIS AFTERNOON.
* IMPACT...AT 13 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

MACKINAW RIVER
 CONGERVILLE       13  13.5 SUN 10 AM   11.3    9.4    8.2

$$

07
000 
WGUS83 KILX 272115
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
315 PM CST SUN DEC 27 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC113-179-203-272145-
/O.CAN.KILX.FL.W.0087.000000T0000Z-091228T0234Z/
/CNGI2.2.ER.091225T2120Z.091227T0045Z.091227T1933Z.NO/
315 PM CST SUN DEC 27 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MACKINAW RIVER NEAR CONGERVILLE.
* AT 3 PM SUNDAY THE STAGE WAS 12.8 FEET. 
* FLOOD STAGE IS 13 FEET.
* FELL BELOW FLOOD STAGE AT 2 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.3 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 13 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6 AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

MACKINAW RIVER
 CONGERVILLE       13  12.8 SUN 3 PM    11.3    9.4    8.2

$$

07

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 24, 11:21 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Dec 24, 11:21 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1121 PM CST THU DEC 24 2009

.DISCUSSION...
ISSUED 857 PM CST THU DEC 24 2009

HOURLY TEMPS AND OVERNIGHT LOW TEMPS NEED TO BE ADJUSTED TONIGHT
TO ACCOUNT FOR CURRENT TRENDS AND WHAT IS EXPECTED OVERNIGHT AND
INTO TOMORROW. BASED ON CURRENT RADAR TRENDS AND NEW MODEL
OUTPUT...WILL LIKELY EXTENDED FLOOD WATCH TIL 6AM IN MORNING. RAIN
WILL STILL TAPER OFF AND DIMINISH AFTER MIDNIGHT BUT FLOODING
POTENTIAL WILL LIKELY CONTINUE UNTIL MORNING. CLOUD COVER...POPS
AND WINDS ALL LOOK OK.

AUTEN
&&

.AVIATION...
ISSUED 1121 PM CST THU DEC 24 2009

PCPN WILL CONTINUE OVERNIGHT AND THEN BECOME MORE SCATTERED AS DRY
SLOT PUSHES INTO THE REGION. PCPN WILL REMAIN IN LIQUID FORM AS
THE SYSTEM CONTINUES TO LIFT NORTH. EXPECT PCPN TO CHANGE TO ALL
SNOW FROM SOUTHWEST TO NORTH AS THE COLD AIR GETS WRAPPED AROUND
THE LOW IN THE SOUTH FIRST AND THEN PROGRESSES NORTH DURING THE
DAY. EXPECTING IT TO CHANGE AT SPI FIRST AROUND 16Z AND THEN MOVE
NORTH WITH PIA AND BMI LAST AT AROUND 18-19Z. CMI COULD BE LATER
AS WELL DEPENDING ON HOW FAST THE COLD AIR MOVES EAST. SNOW IN THE
AFTERNOON WILL BE SCATTERED AND SHOWERY BUT CONTINUE INTO THE
EVENING HOURS. WINDS WILL BE EASTERLY THEN SOUTHEAST THEN SWITCH
TO SOUTHERLY TO SOUTHWESTERLY TOMORROW MORNING AND INTO THE AFTERNOON.

AUTEN
&&

.PREV DISCUSSION...
ISSUED 300 PM CST THU DEC 24 2009

MAIN FORECAST CONCERNS TODAY REVOLVE AROUND ONGOING MAJOR WINTER
STORM SYSTEM. THESE CONCERNS INCLUDE HOW MUCH RAIN WILL STILL FALL
IN OUR AREA...WHEN PRECIPITATION WILL CHANGE OVER TO SNOW...HOW
MUCH SNOW WILL FALL AS THE SYSTEM VERY SLOWLY PULLS AWAY HEADING
INTO THE WEEKEND...AND HOW WINDY IT WILL BE. 12Z MODELS IN GOOD
OVERALL AGREEMENT WITH ONGOING SYSTEM...SO DO NOT REALLY HAVE A
PREFERRED SOLUTION.

SHORT TERM...TONIGHT THROUGH SUNDAY...WE ARE CURRENTLY SEEING THE
MAIN EVENT WITH RESPECT TO THE STORM IMPACTS OVER CENTRAL AND
SOUTHEAST ILLINOIS. A PLUME OF RICH MOISTURE IS STREAMING NORTH
FROM THE GULF OF MEXICO TO THE EAST OF THE MAIN SYSTEM.
STRONG/DEEP ISENTROPIC ASCENT AND UPPER DIFFLUENCE ARE BOTH
HELPING TO EFFICIENTLY WRING THIS MOISTURE OUT IN THE FORM OF
MODERATE TO HEAVY RAIN. THE SURFACE LOW...CURRENTLY CENTERED OVER
ARKANSAS...WILL LIFT INTO MIDWEST/GREAT LAKES TONIGHT AND LINGER
THROUGH MUCH OF THE WEEKEND. THE STRONG UPPER LOW...CURRENTLY
DRIVING THE SURFACE LOW...WILL LIFT NORTHEAST FROM THE SOUTHERN
PLAINS TONIGHT. THEN...THIS UPPER LOW WILL DUMBBELL AROUND ANOTHER
VIGOROUS WAVE THAT IS STARTING TO DIVE INTO THE NORTHERN PLAINS.
THESE TWO UPPER FEATURES WILL DEVELOP INTO A MUCH LARGER UPPER LOW
THAT WILL BE VERTICALLY STACKED OVER THE SURFACE LOW.

EXPECT RAINS TO CONTINUE THROUGH THE NIGHT...THOUGH THEY SHOULD
BEGIN TO TAPER OFF OVERNIGHT AS THE RICHER MOISTURE PUSHES OFF TO
OUR EAST. FOR THIS REASON...WILL CONTINUE TO LET THE FLOOD WATCH
EXPIRE AT MIDNIGHT. THE DRY SLOT ASSOCIATED WITH THE SOUTHERN
PLAINS WAVE WILL ARRIVE BY CHRISTMAS MORNING AND GREATLY REDUCE
THE MEASURABLE PRECIPITATION. THE COLD AIR THAT IS ASSOCIATED WITH
THIS FEATURE WILL ALSO CHANGE ANY LINGERING RAINFALL OVER TO SNOW
CHRISTMAS MORNING.

ONCE THE SNOW SHOWERS BEGIN CHRISTMAS DAY...THEY WILL BE WITH US
PERIODICALLY THROUGH THE WEEKEND. THE VERTICALLY STACKED SYSTEM
WILL KEEP US IN DEEP CYCLONIC FLOW...WITH OCCASIONAL ENHANCEMENTS
IN LIFT/MOISTURE DEPTH AS IMPULSES ROTATE AROUND THE SYSTEM.
HOWEVER...THERE ARE A COUPLE THINGS GOING AGAINST MUCH IN THE WAY
OF SNOW ACCUMULATION FRIDAY INTO SUNDAY. FIRST...THE MOISTURE DEPTH
IS EXPECTED TO BE SHALLOW FOR MUCH OF THE TIME AND SHOULD NOT
SUPPORT MORE THAN FLURRIES. SECOND...THE AIR MASS OVERHEAD DURING
THE PERIOD WILL BE VERY COLD AND SHOULD RESULT IN SMALL SNOW
FLAKES THAT WILL NOT ACCUMULATE MUCH. SO...HAVE KEPT SNOW CHANCES
NO HIGHER THAN THE CHANCE CATEGORY. HOWEVER...USED SCATTERED
WORDING RATHER THAN CHANCE SINCE IT WILL SNOW...JUST NOT VERY
MUCH.

AS FAR AS WIND CONCERNS...WHILE IT WILL BE WINDY THE NEXT FEW
DAYS...WE SHOULD STAY BELOW ADVISORY CRITERIA. THE STRONGEST WINDS
AT THE MOMENT ARE JUST WEST AND EAST OF THE MAIN SURFACE LOW. BY
THE TIME THE SURFACE LOW GETS HERE BY EARLY FRIDAY...IT WILL BE
STARTING TO OCCLUDE AND RESULT IN WEAKER WINDS ACROSS THE MIDWEST.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MODELS/ENSEMBLES IN
REASONABLE AGREEMENT THROUGH THE PERIOD. THE LARGE UPPER/SURFACE
LOW THAT WILL BE WITH US THROUGH MUCH OF THE WEEKEND WILL FINALLY
DEPART... RESULTING IN MAINLY DRY WEATHER AND MODERATING
TEMPERATURES. THE MEAN UPPER FLOW WILL SPLIT AGAIN AFTER THE
CURRENT SYSTEM DEPARTS...WITH THE MAIN ENERGY IN THE FLOW STAYING
TO OUR NORTH AND SOUTH. HOWEVER...A WEAK IMPULSE...AND ASSOCIATED
RISK OF SNOW...IS EXPECTED TO ARRIVE BY WEDNESDAY/THURSDAY. HAVE
ADDED A SLIGHT CHANCE OF SNOW TO COVER THIS POTENTIAL...THOUGH THE
BETTER PRECIPITATION CHANCES WILL STAY MORE CLOSELY TIED TO TO
THE SOUTHERN STREAM OF THE JET NEAR THE GULF COAST.

BAK

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 6 AM CST FRIDAY FOR ILZ027>031-036>038-040>057-
061>063-066>068-071>073.

FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ILZ051.

&&
Hazardous weather outlook, Dec 24, 2:43 PM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
243 PM CST THU DEC 24 2009

ILZ027>031-037-038-045-046-251200-
CHAMPAIGN-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-VERMILION-
WOODFORD-
243 PM CST THU DEC 24 2009

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF RAIN WILL CONTINUE ACROSS CENTRAL ILLINOIS THROUGH
TONIGHT...WITH ADDITIONAL AMOUNTS OF RAIN OF A HALF TO 1 INCH WITH
LOCALLY HIGHER AMOUNTS BY MIDNIGHT. THIS AMOUNT OF RAIN...FALLING ON
A PARTIALLY FROZEN GROUND FROM I-74 NORTH...WILL LIKELY LEAD TO
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE
CONTINUE TO MONITOR LATER FORECASTS AND STATEMENTS INCLUDING
RIVERS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS THE SYSTEM PUSHES FURTHER NORTHEAST ON CHRISTMAS DAY...COLDER
AIR WILL BE DRAWN INTO THE REGION...CAUSING LINGERING RAIN OR
DRIZZLE TO CHANGE TO LIGHT SNOW OR FLURRIES. TEMPERATURES DROPPING
BELOW FREEZING BY AFTERNOON CHRISTMAS DAY...COUPLED WITH THE
FALLING SNOW...COULD PRODUCE HAZARDOUS DRIVING CONDITIONS ACROSS
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040>044-047>057-061>063-066>068-071>073-251200-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-
SHELBY-
243 PM CST THU DEC 24 2009

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF RAIN WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST
ILLINOIS THROUGH TONIGHT...WITH ADDITIONAL AMOUNTS OF RAIN BETWEEN
A HALF AND 1 INCH BY MIDNIGHT WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS AMOUNT OF RAIN WILL LIKELY LEAD TO LOCALIZED
FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE CONTINUE TO
MONITOR LATER FORECASTS AND STATEMENTS INCLUDING RIVERS FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS THE SYSTEM PUSHES FURTHER NORTHEAST ON CHRISTMAS DAY...COLDER
AIR WILL BE DRAWN INTO THE REGION...CAUSING LINGERING RAIN OR
DRIZZLE TO CHANGE TO LIGHT SNOW OR FLURRIES. TEMPERATURES DROPPING
BELOW FREEZING BY AFTERNOON CHRISTMAS DAY...COUPLED WITH THE
FALLING SNOW...COULD PRODUCE HAZARDOUS DRIVING CONDITIONS ACROSS
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KH

In the hours before

Local storm report, Dec 24, 10:28 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1028 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HEAVY RAIN       MOUNT PULASKI           40.01N 89.28W
12/24/2009  M1.05 INCH       LOGAN              IL   CO-OP OBSERVER

            SINCE 6 AM

&&

JRP
Local storm report, Dec 24, 10:45 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1045 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HEAVY RAIN       HENRY                   41.11N 89.36W
12/24/2009  M1.65 INCH       MARSHALL           IL   EMERGENCY MNGR

            STILL RAINING. LOTS OF PONDING OF WATER IN TOWN DUE TO
            STORM DRAINS BEING FROZEN OVER.

&&

AUTEN
Local storm report, Dec 24, 11:33 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1133 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       8 E PETERSBURG          40.01N 89.70W
12/24/2009  M1.84 INCH       MENARD             IL   MESONET

            MEASURED SINCE 2315 HRS ON 12/22/09

1130 PM     HEAVY RAIN       3 NE BLOOMINGTON        40.51N 88.93W
12/24/2009  M1.91 INCH       MCLEAN             IL   NWS EMPLOYEE

            STORM TOTAL SO FAR

&&

JRP
Local storm report, Dec 24, 11:35 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1135 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       HOPEDALE                40.42N 89.42W
12/24/2009  M1.27 INCH       TAZEWELL           IL   MESONET

            36 HOUR RAINFALL TOTAL

0145 PM     HEAVY RAIN       NEWMAN                  39.80N 87.99W
12/24/2009  M1.08 INCH       DOUGLAS            IL   MESONET

            36 HOUR RAINFALL TOTAL

0230 PM     HEAVY RAIN       LANE                    40.13N 88.85W
12/24/2009  M1.54 INCH       DE WITT            IL   MESONET

            36 HOUR RAINFALL TOTAL

0315 PM     HEAVY RAIN       WATSON                  39.03N 88.57W
12/24/2009  M1.31 INCH       EFFINGHAM          IL   MESONET

            36 HOUR RAINFALL TOTAL

0330 PM     HEAVY RAIN       PANA                    39.39N 89.08W
12/24/2009  M1.84 INCH       CHRISTIAN          IL   MESONET

            36 HOUR RAINFALL TOTAL

0350 PM     HEAVY RAIN       CHAMPAIGN               40.11N 88.26W
12/24/2009  M1.48 INCH       CHAMPAIGN          IL   MESONET

            36 HOUR RAINFALL TOTAL

0415 PM     HEAVY RAIN       PEORIA                  40.74N 89.61W
12/24/2009  E1.82 INCH       PEORIA             IL   MESONET

            36 HOUR RAINFALL TOTAL AT FOREST PARK NATURE CENTER IN
            PEORIA

0423 PM     HEAVY RAIN       SHELBYVILLE             39.41N 88.80W
12/24/2009  M2.27 INCH       SHELBY             IL   MESONET

            STORM TOTAL SO FAR

0424 PM     HEAVY RAIN       8 E PETERSBURG          40.01N 89.70W
12/24/2009  M1.54 INCH       MENARD             IL   MESONET

            STORM TOTAL SO FAR

0432 PM     HEAVY RAIN       MORTON                  40.61N 89.47W
12/24/2009  M1.64 INCH       TAZEWELL           IL   CO-OP OBSERVER

            STORM TOTAL SO FAR

0449 PM     HEAVY RAIN       MATTOON                 39.48N 88.37W
12/24/2009  M1.45 INCH       COLES              IL   MESONET

            STORM TOTAL SO FAR. STANDING WATER COVERS SOME COUNTRY
            ROADS. NO WATER PROBLEMS ON PRIMARY ROADS.

0555 PM     HEAVY RAIN       2 S CHESTNUT            40.04N 89.20W
12/24/2009  M2.22 INCH       LOGAN              IL   MESONET

            STORM TOTAL SO FAR

0623 PM     HEAVY RAIN       CHENOA                  40.74N 88.72W
12/24/2009  M1.29 INCH       MCLEAN             IL   CO-OP OBSERVER

0820 PM     HEAVY RAIN       EUREKA                  40.72N 89.28W
12/24/2009  M1.30 INCH       WOODFORD           IL   MESONET

            STORM TOTAL SO FAR

1007 PM     HEAVY RAIN       2 N GERMANTOWN HILLS    40.80N 89.47W
12/24/2009  M1.65 INCH       WOODFORD           IL   MESONET

            STORM TOTAL SO FAR

1027 PM     HEAVY RAIN       MOUNT PULASKI           40.01N 89.28W
12/24/2009  M1.05 INCH       LOGAN              IL   CO-OP OBSERVER

            SINCE 6 AM

1040 PM     HEAVY RAIN       HENRY                   41.11N 89.36W
12/24/2009  M1.65 INCH       MARSHALL           IL   EMERGENCY MNGR

            STILL RAINING. LOTS OF PONDING OF WATER IN TOWN DUE TO
            STORM DRAINS BEING FROZEN OVER.

1130 PM     HEAVY RAIN       3 NE BLOOMINGTON        40.51N 88.93W
12/24/2009  M1.91 INCH       MCLEAN             IL   NWS EMPLOYEE

            STORM TOTAL SO FAR

1130 PM     HEAVY RAIN       8 E PETERSBURG          40.01N 89.70W
12/24/2009  M1.84 INCH       MENARD             IL   MESONET

            MEASURED SINCE 2315 HRS ON 12/22/09

&&

JRP
Local storm report, Dec 25, 12:50 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 AM CST FRI DEC 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       PETERSBURG              40.01N 89.85W
12/24/2009  M0.00 INCH       MENARD             IL   MESONET

            STORM TOTAL RAINFALL AS OF 11 PM...2.59 INCHES...STILL
            RAINING. SWOP REPORT

&&

SMITH
Local storm report, Dec 25, 12:50 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1250 AM CST FRI DEC 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       PETERSBURG              40.01N 89.85W
12/24/2009  M2.59 INCH       MENARD             IL   MESONET

            STORM TOTAL RAINFALL AS OF 11 PM...2.59 INCHES...STILL
            RAINING. SWOP REPORT

&&

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 9:44 PM CSTRiver Flood WarningILXFulton, Knox3 days
Dec 24, 9:49 PM CSTRiver Flood WarningILXPiatt5 days
Dec 24, 10:12 PM CSTRiver Flood WarningILXLawrence8 days
Dec 25, 1:07 AM CSTRiver Flood WarningILXCass, Mason8 days
Dec 25, 3:50 AM CSTSpecial Weather StatementILXDeWitt, Logan, Macon, Moultrie, Piatt85 min
Dec 25, 6:18 AM CSTRiver Flood WarningILXFulton, Mason6 days
Dec 25, 6:41 AM CSTRiver Flood WarningILXCass, Mason, Menard5 days
Dec 25, 2:19 PM CSTRiver Flood WarningILXFulton70 hr

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.